Ohio, 2012High Wind in Ohio, October 30, 2012
October 30, 2012 · NWS ILN · 1 event in 1 county or zone
The remnants of Hurricane Sandy brought strong winds to the Ohio Valley on Tuesday October 30th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Hurricane Sandy brought strong winds to the Ohio Valley on Tuesday October 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Oct 30, 3:27 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 30, 3:27 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
427 AM EDT TUE OCT 30 2012
.SYNOPSIS...
WIDESPREAD PRECIPITATION AND STRONG WINDS WILL CONTINUE TODAY AS
AN UPPER LEVEL TROUGH COMBINES WITH THE REMNANTS OF SANDY. THE
CHANCE OF PRECIPITATION WILL PERSIST THROUGH THURSDAY AS THE
WEATHER SYSTEM LIFTS SLOWLY NORTHEAST. HIGH PRESSURE WILL BEGIN
TO WORK INTO THE AREA BY FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TS SANDY IS LOCATED OVER SOUTH CENTRAL PENNSYLVANIA EARLY THIS
MORNING. THE SYSTEM IS BECOMING EXTRATROPICAL AS IT MOVES
WESTWARD TOWARD PIT. BANDS OF PRECIPITATION AND STRONG WINDS
EXTEND WELL TO THE WEST OF THE LOW CENTER INTO THE ILN AREA. SNOW
IS THE MAIN FORM OF PRECIPITATION AT THIS TIME...WITH RAIN STILL
OCCURRING ALONG THE WESTERN FRINGE OF THE PRECIP. DRY AIR FROM THE
NORTHWEST IS AIDING THE TRANSITION TO SNOW BY ENHANCING EVAPORATIONAL
COOLING.
EXPECT PRECIPITATION TO CONTINUE THROUGH TODAY AS THE LOW MOVES
THROUGH WESTERN PA. WET SNOW WILL ACCUMULATE 1 TO 2 INCHES ON
GRASSY AREAS ACROSS THE MIDDLE OF THE FA...WITH LESSER AMOUNTS
NEAR OUR WESTERN AND EASTERN BORDERS. SNOW SHOULD CHANGE TO RAIN
DURING THE DAYLIGHT HOURS AS THE BOUNDARY LAYER WARMS SLIGHTLY
DUE TO DAYTIME HEATING AND WARM ADVECTION ASSOCIATED WITH A MARINE
AIRMASS ARRIVING FROM THE EAST.
STRONG WINDS WILL PERSIST ESPECIALLY THIS MORNING WHILE THE
PRESSURE GRADIENT REMAINS TIGHT. SOME DECREASE IN SPEED IS
EXPECTED THIS AFTERNOON AS THE LOW CENTER FILLS IN AND THE
PRESSURE GRADIENT BEGINS TO RELAX.
TEMPERATURES WILL TOP OUT AROUND 40 TODAY...WHICH WILL BE CLOSE TO
20 DEGREES BELOW NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
DURING THIS PERIOD...THE REMNANT LOW WILL TRACK FROM WESTERN PA
THROUGH UPSTATE NEW YORK THEN INTO SOUTHEAST CANADA. A CHANCE OF
LIGHT PRECIPITATION WILL CONTINUE IN THE CYCLONIC FLOW BEHIND THE
DEPARTING LOW...MAINLY IN NORTHEAST COUNTIES. WINDS WILL SUBSIDE
WITH THE RELAXING PRESSURE GRADIENT BUT IT WILL REMAIN BREEZY WITH
GUSTS AROUND 30 MPH ON WEDNESDAY AND 20 MPH THURSDAY. TEMPERATURES
WILL REBOUND SOMEWHAT IN WARM ADVECTION FOLLOWING THE SYSTEM WITH
HIGHS REACHING ABOUT 50 ON THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HAVE USED A BLEND OF HPC AND THE 29.00Z ECMWF FOR THE EXTENDED
PERIOD.
FOR THURSDAY NIGHT INTO FRIDAY...MODELS ARE HAVING A DIFFICULT TIME
RESOLVING THE STRENGTH...TIMING AND MOISTURE WITH AN EMBEDDED S/WV
DROPPING SE FROM THE UPPER MIDWEST TO THE OHIO VALLEY REGION.
ATTM...HAVE DECIDED TO KEEP THE FORECAST DRY BUT HAVE GONE WITH
MAINLY PARTLY CLOUDY CONDITIONS ALONG WITH ANOTHER PUSH OF CAA.
FOR FRIDAY NIGHT INTO SUNDAY...HIGH PRESSURE AT THE SURFACE AND
ALOFT ARE FORECAST TO TRAVERSE THE REGION. TEMPERATURES WILL
MODERATE...ESPECIALLY ON SUNDAY...AS THE AREA BEGINS TO SEE SOME
RETURN FLOW AND MODIFYING 850 MB TEMPERATURES.
FOR SUNDAY NIGHT INTO MONDAY...MODELS ARE AGAIN HAVING A HARD TIMING
RESOLVING THE NEXT MID LEVEL TROUGH TO MOVE FROM THE PAC NW INTO THE
OHIO VALLEY REGION. PER BLEND STATED ABOVE...THIS WILL BRING CLOUDS
ALONG WITH A CHANCE OF SHOWERS TO THE REGION THROUGH THE PERIOD AS
THE SYSTEM MAY CLOSE OFF AND LINGER INTO THE FIRST PART OF NEXT WEEK.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
MODEL SOLNS GENERALLY SIMILAR WITH REMNANTS OF SANDY CONTINUING
TO PUSH WEST INTO SOUTHERN PA THIS MORNING AND THEN INTO WESTERN
BY EVENING. PCPN SHOULD CONTINUE TO OVERSPREAD OUR AREA FROM THE
EAST AND INCREASE IN INTENSITY. EXPECT CIGS TO DROP DOWN INTO
MVFR CATEGORY AND THEN EVEN IFR IN EASTERN TAF SITES. COLDER AIR
WORKING IN FROM THE NORTHWEST WILL ALLOW FOR THE PCPN TO BEGIN
TO FALL MAINLY AS SNOW OVERNIGHT. THE BEST CHANCE FOR SNOW WILL BE
AT KILN...KDAY AND KCMH AND KLCK. BEING ON THE SW PERIPHERY OF
PRECIP AND COLDER AIR WILL KEEP KCVG/KLUK...AT A MIX. SNOW SHOULD
CHANGE BACK OVER TO ALL RAIN THROUGH LATE MORNING WITH THE THREAT
OF RAIN THEN PERSISTING THROUGH THE REMAINDER OF THE TAF PERIOD.
AS THE REMNANTS OF SANDY PUSH WESTWARD...NORTHWEST WINDS WILL
CONTINUE TO INCREASE TONIGHT INTO TUESDAY MORNING AT ALL OF THE TAF
SITES...WITH THE STRONGEST WINDS AFFECTING KCMH/KLCK DOWN TOWARD
KDAY/KILN. HAVE WIND GUSTS AS HIGH AS 42KTS.
.OUTLOOK...MVFR CEILINGS AND VISIBILITIES ALONG WITH STRONG WINDS
LIKELY INTO TUESDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR OHZ034-035-042-
043-051-060>063-070>074-077>082-088.
HIGH WIND WARNING UNTIL 6 PM EDT THIS EVENING FOR OHZ026-
044>046-052>056-064-065.
KY...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...HICKMAN
AVIATION...ARHazardous weather outlook, Oct 30, 4:01 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT TUE OCT 30 2012
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ060-070-077-310915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-PREBLE-BUTLER-HAMILTON-
501 AM EDT TUE OCT 30 2012
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ097>100-OHZ034-035-042-043-051-061>063-071>074-078>082-088-310915-
BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-
MONTGOMERY-GREENE-FAYETTE OH-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EDT TUE OCT 30 2012
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ026-044>046-052>056-064-065-310915-
HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PICKAWAY-FAIRFIELD-
501 AM EDT TUE OCT 30 2012
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 30, 1:29 AM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
229 AM EDT TUE OCT 30 2012
KYZ097>100-OHZ026-034-035-042>046-051>056-061>065-071>074-078>082-
088-301200-
BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-
CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...
MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...
PORTSMOUTH
229 AM EDT TUE OCT 30 2012
...PERIODS OF WET SNOW INTO TUESDAY MORNING...
THE REMNANTS OF HURRICANE SANDY WILL PUSH WEST INTO SOUTHERN
PENNSYLVANIA. AS IT DOES...STRONG NORTHWEST WINDS ASSOCIATED WITH
THE STORM SYSTEM WILL HELP PULL COLDER AIR DOWN INTO THE OHIO
VALLEY. THIS HAS ALLOWED FOR THE PRECIPITATION TO MIX WITH AND
CHANGE TO SNOW.
IN AREAS WHERE THE RAIN CHANGES OVER TO ALL SNOW...A SLUSHY INCH
OR SO OF SNOW MAY BE POSSIBLE BY DAYBREAK. THE GROUND TEMPERATURE
IS STILL RELATIVELY WARM...SO ANY SNOWFALL ACCUMULATION SHOULD BE
LIMITED TO PRIMARILY EXPOSED AND GRASSY SURFACES.
AR
High Wind, Licking
- When
- October 30, 4:30 AM EST to 4:40 AM EST
- Where
- Licking forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
A few trees and power lines were blown down in the western part of the county. Wind gust measurements from various observation platforms across the county were 43 mph, 38 mph, and 35 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Pennsylvania, October 30, 2012$350,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Massachusetts, October 30, 2012$125,000 · 1 in hail · 6 events
- Damaging Winds in Puerto Rico, October 30, 2012$120,000 · 3 events
- Coastal Flood in Maryland, October 30, 20125 events
- Drought in New Mexico, October 30 to 31, 20124 events
- High Wind in Michigan, October 30, 201252 kt wind · 3 events
- Winter Weather in Michigan, October 30 to 31, 20123 events
- Strong Wind in Wisconsin, October 30, 2012$8,000 · 2 events
- Winter Storm and Heavy Snow in Alaska, October 30 to 31, 20122 events
- Coastal Flood in District of Columbia, October 30 to 31, 20122 events
- Drought in Texas, October 30 to 31, 20121 event
- Coastal Flood in Virginia, October 30, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415713.